Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 93, NWS Nashville, TN

June 6, 2001Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 6, 2001, 3:56 PM CDT for Trousdale County, Wilson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2001, 3:56 PM CDT (20:56 UTC)
Expired
Jun 6, 2001, 4:30 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 062056
SVRBNA
TNC169-189-062130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TROUSDALE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF HARTSVILLE
  NORTH CENTRAL WILSON COUNTY IN TENNESSEE

* UNTIL 430 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF HARTSVILLE...OR ABOUT 6
  MILES NORTHWEST OF LEBANON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTSVILLE AT 425 PM CDT

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS

$$

LAT...LON 3631 8651 3618 8635 3643 8601 3646 8622

GIRODO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:50 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 6, 2:50 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT WED JUN 6 2001

THIS FORECAST PACKAGE IS FULL OF UNCERTAINTIES...ESPECIALLY
REGARDING TIMING FOR GREATEST LIKELIHOOD OF THUNDERSTORMS. MODELS
ARE USEFUL FOR THE OVERALL PATTERN...BUT DETAILS ARE NOT RELIABLE.
MAIN CONCERN THROUGH THE NEXT COUPLE OF DAYS WILL BE HEAVY RAINFALL
THREAT AS PERIODS OF SHOWERS AND THUNDERSTORMS DEVELOP IN AN
INCREASINGLY TROPICAL AIR MASS. PRECIPITABLE WATER VALUES
FROM 1.5-2.0 INCH WILL BE COMMON ACCORDING TO MODELS...AND EVEN
HIGHER IN OUR SOUTHERN COUNTIES. THE POTENTIAL FOR HEAVY RAIN WILL
BE MENTIONED IN THE ZONE FORECASTS. FLASH FLOOD WATCHES MAY NEED TO
BE CONSIDERED BY UPCOMING SHIFTS. FOR NOW...TIMING AND OCCURRENCE IS
FAR TOO UNCERTAIN. BEST GUESS FOR FLOODING ISSUES...SOUTHERN HALF OF
MID TN LATE AFTERNOON THURSDAY AND THURSDAY NIGHT. SOUTHERN ZONES
HAVE ALREADY HAD WATER PROBLEMS WITHIN THE PAST WEEK AND ARE MOST
RIPE FOR AGGRAVATION.

ON THE SURFACE MAP...TROPICAL LOW WAS OVER LFK IN EAST TX.
PERSISTENT BOUNDARY EXTENDED FROM THE MID ATLANTIC...ACROSS THE OHIO
VALLEY TO KS. A WAVE WAS ALONG THE FRONT WITH A TROF EXTENDING FROM
SOUTH IN TO THE MO BOOTHEEL. ONE BAND OF THUNDERSTORMS FROM NORTH GA
TO THE CUMBERLAND PLATEAU...BEING ENHANCED BY TERRAIN. ANOTHER AREA
OF SHOWERS AND THUNDERSTORMS COVERED NORTHWEST MID TN INTO WEST KY.
THIS AREA WAS BEING SUPPORTED BY THE SURFACE TROF.

FOR TONIGHT...THUNDERSTORMS WILL CONTINUE AHEAD OF THE SURFACE
TROF...AFFECTING MAINLY KY AND INTO OUR NORTHERN COUNTIES THIS
EVENING. OTHERWISE...CANNOT PIN DOWN SIGNIFICANT FEATURE FOR
ORGANIZED CONVECTION. WILL GO WITH "SCATTERED THUNDERSTORMS" WORDING
AND AROUND 40 POPS.

BEYOND TONIGHT...MODELS DIFFER GREATLY WITH QPF FIELDS. AVN MODEL
WANTS TO RUSH FRONT THROUGH THE AREA TOO QUICKLY. ETA MAY BE TOO
SLOW. LEANING TOWARD A LITTLE SLOWER PASSAGE THAN PREVIOUS FORECAST.
DO NOT SEE A BIG "PUSH" FOR THE FRONT...AND TROPICAL SYSTEM MAY SLOW
PASSAGE. IT SEEMS THAT WITH EACH SUCCESSIVE FORECAST PACKAGE WE HAVE
ADDED RAIN CHANCES TO ANOTHER PERIOD OF THE FORECAST. WELL...THAT
TREND WILL CONTINUE. HOPEFULLY THE FRONT WILL BE THROUGH THE AREA BY
THE END OF FRIDAY? WILL CARRY HIGHER THAN GUIDANCE POPS FOR
THURSDAY AND ESPECIALLY THURSDAY NIGHT WHEN VERY MOIST AIR WILL MEET
UP WITH INCREASED LOW LEVEL CONVERGENCE ALONG APPROACHING FRONT.
WILL ADD MORNING CHANCES FOR THE NORTH FRIDAY...AND ALL DAY CHANCE
ACROSS THE SOUTH.

THE WEEKEND/EXTENDED OUTLOOK WILL BRING BETTER WEATHER. ALTHOUGH
CANNOT RULE OUT A PERIOD OF SHOWERS IN THE ENTENDED AS THE REGION
WILL BE UNDER TRICKY NORTEHWEST FLOW ALOFT.

PRELIM NUMBERS...
BNA TE 069/082 067/083 063 4683
CSV TE 064/078 063/079 058 4684

.BNA...NONE.

SH

In the hours before

Local storm report, Jun 6, 3:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
350 PM CDT WED JUN 6 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NASHVILLE                 TN   58 MPH TSTM WIND GUST
06/06/01   DAVIDSON                       DAVIDSON COUNTY OEM
                                          REPORTED TREES AND POWER
                                          LINES DOWN INX WEST
                                          NASHVILLE. STREET
                                          FLOODING WAS ALSO
                                          OCCURRING.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:19 PM CDTSevere Thunderstorm WarningOHXDavidson41 min
Jun 6, 3:26 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson34 min
Jun 6, 3:52 PM CDTSevere Thunderstorm WarningOHXSumner33 min
Jun 6, 5:22 PM CDTSevere Thunderstorm WarningOHXJackson38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.